Missouri, 2005Damaging Wind in Missouri, April 20, 2005
April 20, 2005 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 20, 3:30 AM CST, 8 hours 50 minutes earlier.
Area forecast discussion, Apr 20, 3:30 AM CST, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
430 AM CDT WED APR 20 2005
.DISCUSSION...
CURRENTLY...09Z MSAS DATA INDICATES BROAD SLY SFC FLO ACRS MID MS
VLY...WITH CDFNT EXTDG FM SRN WI SWWD THRU CNTRL IA INTO SRN NEB.
THERMAL RDG AXIS JUST S OF THIS FNT TAKING A SWD TURN OVR ERN KS.
RADAR MOSAIC SHOWS MCS OVR NEB WITH TRAILING STRATIFORM PCPN SLOLY
MEANDERING E...OVR CNTRL IA JUST A BKN LN OF TSTMS WHERE 0-6KM BULK
SHEAR IS WKR THAN NEB. SAT PIX SHOWS EXTENSIVE AREA OF STRATOCU OVR
NWRN HALF OF MO AND THIS AREA CONT TO XPND FM WAA ORIGINATING OVR
THE SRN PLNS. NO PCPN ASSOC WITH THIS AREA OF CLD ATTM.
00Z SHORT-TERM MDLS...ARE VIRTUALLY A PICK-EM THRU FRIDAY IF IT
WASN/T FOR SML FNTL TIMING DETAILS AT THE SFC. H500 BLCKG PTRN OVR
WRN NOAM PROGGED TO SHIFT SLGTLY EWD BY THE WEEKEND AS TROF OVR ERN
NOAM CARVES OUT A WIDE SWATH. CLOSED LO OVR GREAT BASIN PROGGED TO
SPLIT IN TWO WITH ERN PIECE OF ENERGY SLOLY WANDERING ACRS NRN PLNS
BFR LINKING UP WITH DIGGING TROF ON FRIDAY AND ENHANCING ITS
STRENGTH...AS IT SLIDES THRU FA. WRN PIECE OF ENERGY XPCTD TO
RETROGRADE INTO CLOSED LO OFF THE PAC NW COAST. RMN INTACT THRU
LATE WEEK...WITH LO OVR CONUS ROCKIES AND RDG OVR WRN CANADA. AT
THE SFC...CDFNT PUSHES THRU NRN FA LATE TDA AND THEN STALLS NR I-70
CORR TNGT AND ERL THURS BFR SLOLY PUSHING NWD BACK INTO NRN HALF OF
FA THURS AFTN IN ADVANCE OF WAVE OF LO PRES WHICH MOVS THRU THURS
NGT. FAIRLY STG HI PRES FOR LATE APRIL (1030MB) WL GRADUALLY BLD
INTO FA FOR THE WKND. MDLS HV COME TO A CONSENSUS TWDS THE NAM FCST
OF 24HRS AGO AND WL CONT TO SLGTLY FAVOR THE NAM FOR THE DETAILS IN
THE FCST...ESP ITS SLGTLY SLOWER SWD PROPAGATION OF SFC FNT LATE TDA
AND TNGT.
FOR TDA...PCPN CHCS FOR THIS MRNG WL GENERALLY BE MINIMAL AS FNT
STILL APPCHG FM THE N...AND EXISTING PCPN OVR CNTRL IA XPCTD TO
LARGELY FADE BFR REACHING NRN FA. MUCH BTR CHCS FOR PCPN WL EXIST
THIS AFTN AS CDFNT MOVS INTO NRN FA...AND COMBINED WITH MUCH GREATER
SFC-BASED INSTABILITY NR FNT AND MINIMAL CIN...SHD SEE SOME
ORGANIZED TSTMS DVLP ALG FNT LTR THIS AFTN. MOST FVRBL RGN FOR PCPN
WL BE ACRS THE NRN FA...BUT RETAINED LOW CHC/SLGT CHC POPS FOR
CNTRL/SRN SXNS AS THESE RGNS ONLY NEED WK FORCING TO IGNITE A TSTM
OR TWO AND THAT CAN BE ATTAINED FM OZARKS AND/OR OTR LCL EFFECTS.
DUE TO LRG INSTABILITY AND HI MID LVL LAPSE RATES...POTNL FOR ISOLD
SVR STM OR TWO EXISTS. WENT FOR NR PERSISTENCE TEMPS THIS PD BUT
DID TRIM A LTL FM PERSISTENCE IN THE N WHERE ADDTNL CLDS AND PCPN
DURG AFTN SHD KP TEMPS A DEG OR TWO COOLER THAN YSTDY. FCST TEMPS
ENDED UP BEING AOA WRMST MOS TEMPS.
FOR TNGT...COMBO OF CDFNT MOVG INTO MOIST/UNSTABLE AMS WL BE ENUF TO
MAINTAIN CHC POPS THRU-OUT THIS PD. PROB WL SEE SOMETHING SIMILAR
TO WHAT IS HAPPENING IN CNTRL IA NOW WHERE WK SHEAR ENVIRONMENT WL
RESULT IN LARGELY /GARDEN-VARIETY/ TSTMS...WITH SVR THREAT LRGLY
CONFINED TO ERL EVNG HRS. MOS BLEND FOR MIN TEMPS ACCEPTED.
FOR THURS...EXCELLENT AMS MOISTURE (PWATS 1.3 OR ARND 230PCT OF
NORMAL) BUT THIS TIME WITH FNTL BDRY LRGLY TO THE S OF FA AND BTR
0-6KM BULK SHEAR WL RESULT IN CONTD SVR THREAT. AREAS TO THE S OF
THE FNT BY THE AFTN HRS (XPCTD TO BE CNTRL/SERN MO) WL PRIMARILY SEE
A SIMILAR SCENARIO AS WAS SEEN IN THE NRN FA TDA...WHILE AREAS JUST
TO THE N OF THE FNT WL SEE STMS OF A MORE ELEVATED NATURE WHERE LRG
HAIL WL BE MAIN THREAT. FAIR AMNT OF MOS DISCREPANCY ON TEMPS THIS
PD AND FAVORED COOLER GUIDANCE IN THE N AND WRMR GUIDANCE IN THE
S...WITH DECENT TEMP GRAD XPCTD ALG FNT IN CNTRL/SRN FA.
FOR FRIDAY...SFC WAVE XPCTD TO PULL THRU ERL THIS PD WITH BEST TSTM
THREAT OVR THE SERN HALF OF THE FA AS CDFNT SWEEPS THRU. TGT PRES
GRAD AND STG LLVL CAA FCST BY AFTN WHICH WL RESULT IN WINDY CONDS
AND TEMPS PEAKING ARND MIDDAY WITH STEADY TO SLGTLY FALLING TEMPS IN
THE AFTN. MOS BLEND USED FOR TEMPS.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
TES
Hazardous weather outlook, Apr 20, 4:25 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
525 AM CDT WED APR 20 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
525 AM CDT WED APR 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING AS A COLD FRONT APPROACHES FROM THE NORTH AND
INTERSECTS VERY UNSTABLE AND MOIST AIR. THE GREATEST RISK FOR
SEVERE THUNDERSTORMS WILL BE NORTH OF INTERSTATE 70. THE PRIMARY
SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY AS A COLD
FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. SOME STORMS ON
THURSDAY MAY BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING...
ESPECIALLY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
TES
Thunderstorm Wind, Monroe
- When
- April 20, 12:20 PM CST
- Where
- Monroe County, Paris
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.483, -92.000
Thunderstorm winds blew down several trees, tree branches and power lines in Paris.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, April 20 to 22, 2005$6.9 million · 4.25 in hail · 61 events
- Hail and Damaging Winds in Kansas, April 20, 2005$500,000 · 3 in hail · 28 events
- Hail in Nebraska, April 20 to 21, 2005$350,000 · 2 in hail · 10 events
- Hail in Kansas, April 20, 2005$250,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Ohio, April 20, 2005$44,000 · 1.5 in hail · 24 events
- Hail and Damaging Wind in Colorado, April 20 to 21, 20054.25 in hail · 46 events
- Hail in Nebraska, April 20 to 21, 2005$66,000 · 1.75 in hail · 4 events
- Hail and Damaging Wind in Kansas, April 20, 20054.25 in hail · 27 events
- Hail and Damaging Winds in Oklahoma, April 20, 2005$10,000 · 1.75 in hail · 25 events
- Hail in Texas, April 20, 20052.75 in hail · 15 events
- Hail in Colorado, April 20, 20054 in hail · 12 events
- Marine Thunderstorm Winds in Lake Erie, April 20, 20059 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443821.